Georgia, 2003Drought in Georgia, January 1 to 28, 2003
January 1 to 28, 2003 · NWS FFC · 97 events in 97 counties and zones
A large Polar vortex, anchored over the Hudson Bay region of Canada and the northeastern United States, dominated the eastern United States nearly the entire month. As a result, a cold, dry northwest flow prevailed into the southeastern United States throughout the month.
Every event with a place to put it; 97 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 97
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large Polar vortex, anchored over the Hudson Bay region of Canada and the northeastern United States, dominated the eastern United States nearly the entire month. As a result, a cold, dry northwest flow prevailed into the southeastern United States throughout the month. Gulf moisture was virtually shut off from weather systems as disturbances moved down into the area from the Northern Plains and Ohio Valley. This pattern resulted in very little precipitation during the first 28 days of the month. During the last three days of the month, a stronger southern jet stream brought rain back into the area. Many locations in north and central Georgia were having their driest January in history prior to the 29th, when 1.00 to 2.00 inches of rain fell across much of the area. For the first 28 days of the month, many areas had not even received 0.50 inch of rain or liquid equivalent of snow. Nonetheless, the lack of rain during the first 28 days left most areas with a substantial rainfall deficit for the month, including Macon with a deficit of 3.55 inches, Atlanta with a deficit of 3.03 inches, Athens with a deficit of 2.95 inches, and Columbus with a deficit of 2.66 inches. January is normally a rainy month for north and central Georgia with normal rainfall amounts in the 4.00 to 5.00 inch range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 31, 8:30 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 31, 8:30 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EST TUE DEC 31 2002
BEST CHANCES FOR HEAVY/EXCESSIVE RAINFALL HAVE BYPASSED OUR FORECAST
AREA. APPEARS THAT STRONG CONVECTIVE COMPLEX THAT MOVED ACROSS SOUTH
GEORGIA AND NORTH FLORIDA HAS CUT OFF BETTER FLOW OF DEEP MOISTURE.
STILL EXPECT GOOD COVERAGE OF SHOWERS AND EVEN A FEW THUNDERSTORMS.
WITH THE UPPER LOW AND ITS ASSOCIATED COLD POOL ALOFT...BUT DO NOT
EXPECT THE WIDESPREAD RAINFALL AVERAGES TO EXCEED AN INCH. LEFT THE
REST OF THE FORECAST ALONE...LOOKS GOOD FOR NOW.
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
MSS
Hazardous weather outlook, Dec 31, 8:34 PM EST, 3 hours 26 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010730-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 PM EST TUE DEC 31 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT.
.SYNOPSIS...
A LOW PRESSURE AREA OVER EASTERN MISSISSIPPI WILL MOVE NORTH INTO
EASTERN TENNESSEE BY WEDNESDAY. AN ASSOCIATED FRONT EXTENDING EAST
FROM THE LOW ACROSS CENTRAL GEORGIA WILL MOVE NORTH INTO TENNESSEE
WITH THE FRONT. THE UPPER SYSTEM ASSOCIATED WITH THE SURFACE LOW
WILL MOVE TO OVER THE WESTERN CAROLINAS WEDNESDAY. AS EACH OF THESE
SYSTEMS MOVE EAST AND NORTH...THE ASSOCIATED RAIN WILL END FROM THE
WEST ACROSS THE STATE TONIGHT.
.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH SUNDAY.
THE NEXT WEATHER SYSTEM WILL MOVE THROUGH THE STATE LATE THURSDAY
INTO FRIDAY. IT WILL BE ACCOMPANIED BY SHOWERS AND
THUNDERSTORMS...BUT THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
Drought, Emanuel
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Emanuel forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.590, -82.302 (the zone’s center; the record gives no point)
Drought, Fannin
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Fannin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Fayette forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
Drought, Floyd
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Floyd forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.263, -85.214 (the zone’s center; the record gives no point)
Drought, Forsyth
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Forsyth forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.226, -84.125 (the zone’s center; the record gives no point)
Drought, Gilmer
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Gilmer forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
Drought, Glascock
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Glascock forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.229, -82.611 (the zone’s center; the record gives no point)
Drought, Gordon
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Gordon forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.503, -84.876 (the zone’s center; the record gives no point)
Drought, Greene
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Greene forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.579, -83.167 (the zone’s center; the record gives no point)
Drought, Gwinnett
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Gwinnett forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
Drought, Hall
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Hall forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.317, -83.820 (the zone’s center; the record gives no point)
Drought, Hancock
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Hancock forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.270, -83.001 (the zone’s center; the record gives no point)
Drought, Haralson
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Haralson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.794, -85.211 (the zone’s center; the record gives no point)
Drought, Harris
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Harris forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.736, -84.909 (the zone’s center; the record gives no point)
Drought, Heard
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Heard forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.297, -85.128 (the zone’s center; the record gives no point)
Drought, Henry
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.453, -84.154 (the zone’s center; the record gives no point)
Drought, Houston
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Houston forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.459, -83.666 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Jackson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.134, -83.566 (the zone’s center; the record gives no point)
Drought, Jasper
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Jasper forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.316, -83.688 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.055, -82.418 (the zone’s center; the record gives no point)
Drought, Johnson
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Johnson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.702, -82.660 (the zone’s center; the record gives no point)
Drought, Jones
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Jones forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.025, -83.560 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Lamar forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.077, -84.139 (the zone’s center; the record gives no point)
Drought, Laurens
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Laurens forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.464, -82.922 (the zone’s center; the record gives no point)
Drought, Lumpkin
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Lumpkin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
Drought, Macon
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Macon forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.358, -84.042 (the zone’s center; the record gives no point)
Drought, Madison
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Madison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.128, -83.209 (the zone’s center; the record gives no point)
Drought, Marion
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Marion forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.353, -84.525 (the zone’s center; the record gives no point)
Drought, Meriwether
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Meriwether forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.041, -84.688 (the zone’s center; the record gives no point)
Drought, Monroe
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Monroe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.014, -83.919 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Montgomery forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.173, -82.535 (the zone’s center; the record gives no point)
Drought, Morgan
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Morgan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.591, -83.492 (the zone’s center; the record gives no point)
Drought, Murray
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Murray forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
Drought, Muscogee
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Muscogee forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.510, -84.877 (the zone’s center; the record gives no point)
Drought, Newton
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Newton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.555, -83.850 (the zone’s center; the record gives no point)
Drought, North Fulton
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- North Fulton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
Drought, Oconee
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Oconee forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.835, -83.437 (the zone’s center; the record gives no point)
Drought, Oglethorpe
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Oglethorpe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.881, -83.081 (the zone’s center; the record gives no point)
Drought, Paulding
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Paulding forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.921, -84.867 (the zone’s center; the record gives no point)
Drought, Peach
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Peach forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.569, -83.827 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Pickens forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.464, -84.466 (the zone’s center; the record gives no point)
Drought, Pike
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Pike forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.092, -84.389 (the zone’s center; the record gives no point)
Drought, Polk
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Polk forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.002, -85.188 (the zone’s center; the record gives no point)
Drought, Pulaski
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Pulaski forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.232, -83.476 (the zone’s center; the record gives no point)
Drought, Putnam
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Putnam forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.322, -83.373 (the zone’s center; the record gives no point)
Drought, Rockdale
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Rockdale forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.654, -84.027 (the zone’s center; the record gives no point)
Drought, Schley
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Schley forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.262, -84.315 (the zone’s center; the record gives no point)
Drought, South Fulton
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- South Fulton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
Drought, Spalding
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Spalding forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.261, -84.284 (the zone’s center; the record gives no point)
Drought, Stewart
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Stewart forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.079, -84.835 (the zone’s center; the record gives no point)
Drought, Sumter
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Sumter forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.040, -84.197 (the zone’s center; the record gives no point)
Drought, Talbot
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Talbot forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.700, -84.533 (the zone’s center; the record gives no point)
Drought, Taliaferro
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Taliaferro forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.566, -82.879 (the zone’s center; the record gives no point)
Drought, Taylor
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Taylor forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.556, -84.250 (the zone’s center; the record gives no point)
Drought, Telfair
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Telfair forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.930, -82.939 (the zone’s center; the record gives no point)
Drought, Toombs
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Toombs forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.122, -82.331 (the zone’s center; the record gives no point)
Drought, Towns
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Towns forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
Drought, Treutlen
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Treutlen forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.404, -82.567 (the zone’s center; the record gives no point)
Drought, Troup
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Troup forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.034, -85.028 (the zone’s center; the record gives no point)
Drought, Twiggs
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Twiggs forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.667, -83.427 (the zone’s center; the record gives no point)
Drought, Union
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Union forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
Drought, Upson
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Upson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.881, -84.299 (the zone’s center; the record gives no point)
Drought, Walker
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Walker forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
Drought, Walton
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Walton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.782, -83.734 (the zone’s center; the record gives no point)
Drought, Warren
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Warren forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.409, -82.677 (the zone’s center; the record gives no point)
Drought, Washington
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Washington forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.970, -82.796 (the zone’s center; the record gives no point)
Drought, Webster
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Webster forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.047, -84.551 (the zone’s center; the record gives no point)
Drought, Wheeler
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Wheeler forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.117, -82.725 (the zone’s center; the record gives no point)
Drought, White
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- White forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
Drought, Whitfield
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Whitfield forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.806, -84.967 (the zone’s center; the record gives no point)
Drought, Wilcox
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Wilcox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.973, -83.432 (the zone’s center; the record gives no point)
Drought, Wilkes
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Wilkes forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.782, -82.743 (the zone’s center; the record gives no point)
Drought, Wilkinson
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Wilkinson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.802, -83.171 (the zone’s center; the record gives no point)
Drought, Baldwin
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Baldwin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.069, -83.250 (the zone’s center; the record gives no point)
Drought, Banks
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Banks forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.354, -83.497 (the zone’s center; the record gives no point)
Drought, Barrow
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Barrow forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.993, -83.713 (the zone’s center; the record gives no point)
Drought, Bartow
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Bartow forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.238, -84.840 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Bibb forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.807, -83.698 (the zone’s center; the record gives no point)
Drought, Bleckley
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Bleckley forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.434, -83.328 (the zone’s center; the record gives no point)
Drought, Butts
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Butts forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.288, -83.957 (the zone’s center; the record gives no point)
Drought, Carroll
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Carroll forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.583, -85.080 (the zone’s center; the record gives no point)
Drought, Catoosa
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Catoosa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.904, -85.138 (the zone’s center; the record gives no point)
Drought, Chattahoochee
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Chattahoochee forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.347, -84.787 (the zone’s center; the record gives no point)
Drought, Chattooga
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Chattooga forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.475, -85.345 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Cherokee forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
Drought, Clarke
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Clarke forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.951, -83.367 (the zone’s center; the record gives no point)
Drought, Clayton
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Clayton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.542, -84.358 (the zone’s center; the record gives no point)
Drought, Cobb
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Cobb forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
Drought, Coweta
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Coweta forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.354, -84.763 (the zone’s center; the record gives no point)
Drought, Crawford
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Crawford forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.715, -83.986 (the zone’s center; the record gives no point)
Drought, Crisp
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Crisp forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.923, -83.768 (the zone’s center; the record gives no point)
Drought, Dade
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Dade forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
Drought, Dawson
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Dawson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.444, -84.171 (the zone’s center; the record gives no point)
Drought, De Kalb
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- De Kalb forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.772, -84.226 (the zone’s center; the record gives no point)
Drought, Dodge
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Dodge forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.172, -83.168 (the zone’s center; the record gives no point)
Drought, Dooly
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Dooly forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.157, -83.799 (the zone’s center; the record gives no point)
Drought, Douglas
- When
- January 1, 12:00 AM EST to January 28, 11:59 PM EST
- Where
- Douglas forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.702, -84.768 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in New York, January 1 to 2, 2003$1.1 million · 9 events
- High Wind in Washington, January 1 to 2, 2003$100,000 · 60 kt wind · 4 events
- Ice Storm in Pennsylvania, January 1 to 2, 2003$100,000 · 2 events
- Drought in New Mexico, January 1 to 31, 200322 events
- Flooding and Heavy Rain in Virginia, January 1, 20031 injured · 14 events
- Drought in Colorado, January 1 to 31, 200321 events
- Winter Storm in Missouri, January 1 to 2, 200314 events
- Winter Storm in New York, January 1 to 2, 200313 events
- Ice Storm in Pennsylvania, January 1 to 2, 200310 events
- Drought in Texas, January 1 to 31, 20038 events
- Drought in Utah, January 1 to 31, 20037 events
- High Wind in Texas, January 1, 200356 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338149, 5338150, 5338151, 5338152, 5338153, 5338154, 5338155, 5339177, 5339178, 5339179, 5339180, 5339181, 5339182, 5339183, 5339184, 5339185, 5339186, 5339187, 5339188, 5339189, 5339190, 5339191, 5339192, 5339193, 5339194, 5339195, 5339196, 5339197, 5339198, 5339199, 5339200, 5339201, 5339202, 5339203, 5339204, 5339205, 5339206, 5339207, 5339208, 5339209, and more.